MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER, 4.0MM X 13CM; SAW BLADE
Model Number BONE CUTTER, 4.0MM X 13CM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopy surgery the tip of the device got bent.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint confirmed.One unpackaged ar-8400bc batch number 15071505 was received for investigation.Visual inspection found that the spring inside the hub was damaged, so the instrument looks bent.The instrument shaft was inspected for straightness - no problem found.Functional testing was not performed due to the damage to the device.The most likely causes for this type of issue/occurrence are prying/levering the device against hard bone or other instrumentation during use.

Brand Name
BONE CUTTER, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18004384
Report Number1220246-2023-08368
Device Sequence Number12682063
Product Code GFA
UDI-Device Identifier00888867043466
UDI-Public00888867043466
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER, 4.0MM X 13CM
Device Catalogue NumberAR-8400BC
Device Lot Number15071505
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown